MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the severely tortuous and moderately calcified coronary artery.After the lesion was pre-dilated using a semi compliant balloon, a 2.00mm x 12mm maverick balloon catheter was advanced for dilation.However, during second inflation at high pressure, the balloon failed to dilate and was ruptured.The device was removed and completed the procedure with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg maverick 2 mr, 2.00mm x 12mm was returned for analysis.Visual and tactile inspection revealed no issues with the hypotube shaft.No issues identified with the hypotube shaft.A severe kink was identified in the midshaft approximately 32.5cm from the distal tip.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.There was no trace of contrast/inflation media present in the balloon.Bumper tip showed no signs of distal tip damage.The device was attached to an encore inflation unit, and an inflation attempt was performed.Inflation media did not reach the balloon, but no leak was detected.It was determined that due to the kink in the midshaft that the device could not inflate so destructive testing was performed, and the device was cut distally to the kink.Another inflation attempt was performed using an inflation aid and while it was possible to inflate liquid into the balloon (with no evidence of a leak), the balloon could not maintain pressure at 14 atmospheres, due to the fact that liquid was leaking at the connection with the dissected shaft and inflation aid.The encore device was verified before use by using the druck gauge.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key19635465
Report Number2124215-2024-39036
Device Sequence Number20606353
Product Code LOX
UDI-Device Identifier08714729369967
UDI-Public08714729369967
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0030583226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale